Shorter queues for permutation routing on meshes

Jop F. Sibeyn, Bogdan S. Chlebus, Michael Kaufmann

Research output: Chapter in Book/Report/Conference proceedingConference contribution

5 Scopus citations

Abstract

New deterministic algorithms for routing permutations on an n ×n MIMD mesh are presented. They are very efficient in terms of the size of auxiliary memory at each processor, measured as the maximum number of packets that need to be queued. One algorithm runs in the optimal time 2·n-2 with a maximum queue length of 33. Another runs in the near-optimal time 2·n + O(1) with a maximum queue length of only 12. The attained queue sizes are less than half of the previously best queue bounds. The improvements in the queue sizes are due to a new general routing scheme, a better scattering algorithm, and a new technique called spreading.

Original languageEnglish (US)
Title of host publicationMathematical Foundations of Computer Science 1994 - 19th International Symposium, MFCS 1994, Proceedings
EditorsIgor Privara, Branislav Rovan, Peter Ruzicka
PublisherSpringer Verlag
Pages597-607
Number of pages11
ISBN (Print)9783540583387
StatePublished - Jan 1 1994
Externally publishedYes
Event19th International Symposium on Mathematical Foundations of Computer Science, MFCS 1994 - Kosice, Slovakia
Duration: Aug 22 1994Aug 26 1994

Publication series

NameLecture Notes in Computer Science (including subseries Lecture Notes in Artificial Intelligence and Lecture Notes in Bioinformatics)
Volume841 LNCS
ISSN (Print)0302-9743
ISSN (Electronic)1611-3349

Conference

Conference19th International Symposium on Mathematical Foundations of Computer Science, MFCS 1994
CountrySlovakia
CityKosice
Period8/22/948/26/94

ASJC Scopus subject areas

  • Theoretical Computer Science
  • Computer Science(all)

Fingerprint Dive into the research topics of 'Shorter queues for permutation routing on meshes'. Together they form a unique fingerprint.

  • Cite this

    Sibeyn, J. F., Chlebus, B. S., & Kaufmann, M. (1994). Shorter queues for permutation routing on meshes. In I. Privara, B. Rovan, & P. Ruzicka (Eds.), Mathematical Foundations of Computer Science 1994 - 19th International Symposium, MFCS 1994, Proceedings (pp. 597-607). (Lecture Notes in Computer Science (including subseries Lecture Notes in Artificial Intelligence and Lecture Notes in Bioinformatics); Vol. 841 LNCS). Springer Verlag.